MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES GELPOINT V-PATH; CULDOSCOPE (AND ACCESSORIES)

APPLIED MEDICAL RESOURCES GELPOINT V-PATH; CULDOSCOPE (AND ACCESSORIES)
Model Number C2A12
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: hysterectomy, bso case.Event description: feedback submission - complaint notification - 7438.During this hysterectomy, bso case the patient's left fallopian tube was caught behind the inner ring of the alexis.The surgeon did not perform a tissue sweep after inserting the alexis and did not become aware that the left fallopian tube was trapped behind the inner ring until toward the end of the procedure.The surgeon had already mobilized the uterus and right fallopian tube when he noticed the left tube was trapped when looking for that structure.A very small portion of the left tube was sticking out beyond the ring, and the surgeon attempted to grab the tube with his laparoscopic grasper, but this was unsuccessful.The surgeon then tried to reposition the entire platform in multiple directions while still grasping the tube under tension to attempt to free it, which was also unsuccessful.The clinical education specialist present at the case suggested removing the gelseal cap and performing a finger sweep to free the tube, but this was unsuccessful.The ces also recommended unrolling the alexis to relieve some tension, but the surgeon decided instead to completely remove the v-path device and remove the left fallopian tube vaginally.The patient had a large anterior fibroid, and the surgeon commented that they would have been able to complete the case entirely vaginally due to the fibroid.Additional information obtained from (b)(6) (clinical development) via email on 12feb2025 (entered by (b)(6)): the event date was (b)(6) 2025.Intervention: completely remove the v-path device and remove the left fallopian tube vaginally.Patient status: no issues.Doing fine.
 
Additional Manufacturer Narrative
No product is being returned for evaluation and no lot number has been provided to applied medical.A follow-up report will be provided upon completion of the investigation.
 
Additional Manufacturer Narrative
Correction: b5.Redacting names d10.Adding concomitant device from event description.
 
Event or Problem Description
Procedure performed: hysterectomy, bso case.Event description: feedback submission - complaint notification - (b)(4).During this hysterectomy, bso case the patient's left fallopian tube was caught behind the inner ring of the alexis.The surgeon did not perform a tissue sweep after inserting the alexis and did not become aware that the left fallopian tube was trapped behind the inner ring until toward the end of the procedure.The surgeon had already mobilized the uterus and right fallopian tube when he noticed the left tube was trapped when looking for that structure.A very small portion of the left tube was sticking out beyond the ring, and the surgeon attempted to grab the tube with his laparoscopic grasper, but this was unsuccessful.The surgeon then tried to reposition the entire platform in multiple directions while still grasping the tube under tension to attempt to free it, which was also unsuccessful.The clinical education specialist present at the case suggested removing the gelseal cap and performing a finger sweep to free the tube, but this was unsuccessful.The ces also recommended unrolling the alexis to relieve some tension, but the surgeon decided instead to completely remove the v-path device and remove the left fallopian tube vaginally.The patient had a large anterior fibroid, and the surgeon commented that they would have been able to complete the case entirely vaginally due to the fibroid.Additional information obtained from [name] (clinical development) via email on 12feb2025: the event date was 03feb2025.Intervention: completely remove the v-path device and remove the left fallopian tube vaginally patient status: no issues.Doing fine.
 
Event or Problem Description
Procedure performed: hysterectomy, bso case.Event description: during this hysterectomy, bso case the patient's left fallopian tube was caught behind the inner ring of the alexis.The surgeon did not perform a tissue sweep after inserting the alexis and did not become aware that the left fallopian tube was trapped behind the inner ring until toward the end of the procedure.The surgeon had already mobilized the uterus and right fallopian tube when he noticed the left tube was trapped when looking for that structure.A very small portion of the left tube was sticking out beyond the ring, and the surgeon attempted to grab the tube with his laparoscopic grasper, but this was unsuccessful.The surgeon then tried to reposition the entire platform in multiple directions while still grasping the tube under tension to attempt to free it, which was also unsuccessful.The clinical education specialist present at the case suggested removing the gelseal cap and performing a finger sweep to free the tube, but this was unsuccessful.The ces also recommended unrolling the alexis to relieve some tension, but the surgeon decided instead to completely remove the v-path device and remove the left fallopian tube vaginally.The patient had a large anterior fibroid, and the surgeon commented that they would have been able to complete the case entirely vaginally due to the fibroid.Additional information obtained from [name] (clinical development) via email on 12feb2025: the event date was 03feb2025.Intervention: completely remove the v-path device and remove the left fallopian tube vaginally.Patient status: no issues.Doing fine.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, the customer¿s experience of tissue entrapment was confirmed based on the event description.Based on the description of the event, it is likely that the reported event was caused by user error.The instructions for use (ifu) states, "before retraction of the outer ring, sweep area with fingers to ensure tissue is not trapped between the inner ring and peritoneum." applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.

Brand Name
GELPOINT V-PATH
Common Device Name
CULDOSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key21554461
Report Number2027111-2025-00404
Device Sequence Number8164729
Product Code HEW
UDI-Device Identifier00607915138660
UDI-Public(01)00607915138660
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K191294
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2A12
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date03/10/2025
05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LAPAROSCOPIC GRASPER.
Patient SexUnknown